MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014; PTA BALLOON DILATATION CATHETER
Model Number U41502H22
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 014 pta dilatation catheter was returned for evaluation.The returned device was noted to be loaded on to unknown.014" guidewire.During visual examination, bunching was noted throughout the catheter shaft and balloon.An opaque material was noted at the distal tip of the balloon, which is noted to be separated from the inner lining of the guidewire lumen.The opaque material is magnified under microscope.No other anomalies were noted to the sample.During functional testing, an attempt was made to remove the guidewire, but was unsuccessful.The investigation was confirmed for the reported device-device incompatibility and identified material separation, as an opaque material was noted at the distal tip of the balloon.The investigation was confirmed for the reported difficult to remove as guidewire was not able to be removed from the catheter during functional testing.The opaque material noted during evaluation most likely contributed to the reported device incompatibility and difficult to remove.The definitive root cause for the reported device incompatibility, difficult to remove and identified material separation could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 01/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly got stuck on the guidewire and difficult to remove from the patient.There was no reported patient injury.

Brand Name
ULTRAVERSE 014
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
MDR Report Key12376592
Report Number2020394-2021-01514
Device Sequence Number4115618
Product Code LIT
UDI-Device Identifier00801741053658
UDI-Public(01)00801741053658
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU41502H22
Device Catalogue NumberU41502H22
Device Lot NumberCMFP0262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1